Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 14, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Nov 26, 2022, 3:21 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi; 12 counties in Alabama. It took effect at Nov 26, 2022, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2022, 3:21 AM CST (09:21 UTC)
- In effect from
- Nov 26, 2022, 6:00 PM CST
- Expired
- Nov 27, 2022, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS74 KMOB 260921 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 321 AM CST Sat Nov 26 2022 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261800- /O.NEW.KMOB.WI.Y.0014.221127T0000Z-221127T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 321 AM CST Sat Nov 26 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
009 WWUS74 KMOB 261818 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1218 PM CST Sat Nov 26 2022 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-270300- /O.CON.KMOB.WI.Y.0014.221127T0000Z-221127T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1218 PM CST Sat Nov 26 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Sustained southerly winds between 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
376 WWUS74 KMOB 270430 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1030 PM CST Sat Nov 26 2022 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271200- /O.CON.KMOB.WI.Y.0014.000000T0000Z-221127T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1030 PM CST Sat Nov 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Sustained southerly winds between 15 to 25 mph with gusts of 30 to 40 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
239 WWUS74 KMOB 271003 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 403 AM CST Sun Nov 27 2022 ALZ051>055-261>263-265-MSZ067-075-076-078-079-271115- /O.CAN.KMOB.WI.Y.0014.000000T0000Z-221127T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland- Baldwin Inland-Mobile Central-Mobile Coastal-Wayne-Perry-Greene- Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 403 AM CST Sun Nov 27 2022 ...WIND ADVISORY IS CANCELLED... Strong wind gusts have come to an end across the area as the cold front has continued east. Breezy conditions are possible through this morning with wind gusts upwards of 20 to 25mph. $$ ALZ056>060-264-266-FLZ201>206-271200- /O.CON.KMOB.WI.Y.0014.000000T0000Z-221127T1200Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Baldwin Central- Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 403 AM CST Sun Nov 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:35 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 25, 11:35 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1135 PM CST Fri Nov 25 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1131 PM CST Fri Nov 25 2022
IFR ceilings prevail overnight, with the potential for LIFR
conditions in patchy fog developing late but then dissipating by
mid morning. IFR ceilings are still expected to prevail over the
area through much of Saturday as a line of storms approach from
the west. The storms move into southeast Mississippi late in the
afternoon then progress across the remainder of the area during
the evening hours. Predominately light northeasterly winds
overnight become easterly 5 to 10 knots Saturday morning then
switch to a southeasterly direction at 5 to 15 knots in the
afternoon. /29
&&
.PREV DISCUSSION... /issued 530 PM CST Fri Nov 25 2022/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 524 PM CST Fri Nov 25 2022
Predominately IFR ceilings over the area lower to LIFR/IFR along
with patchy fog overnight, then improve to IFR-MVFR ceilings
Saturday morning. Will need to monitor overnight for the potential
of VLIFR conditions in fog, but at this time this does not look to
be likely. A line of convection is expected to advance into the
western portions of the area Saturday afternoon. Generally light
northerly to northeasterly winds overnight become easterly 5 to 10
knots Saturday morning then become southeasterly in the
afternoon. /29
PREV DISCUSSION... /issued 348 PM CST Fri Nov 25 2022/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR AND SHORT TERM...
(Now through Sunday night)
Issued at 214 PM CST Fri Nov 25 2022
A westerly to southwesterly flow pattern aloft generally prevails
across the north central Gulf Coast region this afternoon well in
advance of a deep area of low pressure that remains located in the
vicinity of far west TX and adjacent northern portions of Mexico.
A cold front has been sinking southward across our forecast area
through the day and is generally oriented along and south of a
Wiggins MS, Mobile AL, Florala AL line as of 3 PM CST. Temperatures
along and north of the boundary generally range in the upper 50s
to mid 60s, while temperatures closer to the coast have warmed
into the upper 60s to mid 70s (and even near 80 earlier around
Destin). A solid deck of low stratus clouds has kept skies overcast
for the most part around the region this afternoon. Very weak
isentropic ascent has also resulted in the development of light
drizzle and light rain showers near the coast.
There is little change to overall forecast expectations for
tonight. Shortwave ridging aloft is expected to develop across our
region this evening before shifting to our east late to night as
southwesterly flow aloft begins to re-develop across region ahead
of the deep low pressure system that will slowly be lifting across
southwest/west TX. We generally expect dry weather conditions
over the area this evening into late tonight, though a return of
weak isentropic ascent may result in the development of isolated
light rain showers across portions of southeast MS by late
tonight. Patchy fog development will once again be possible,
especially along and north of the I-10 corridor later tonight.
Overnight lows are forecast to range in the lower to mid 50s
across interior portions of southeast MS and southwest/south
central AL and in the upper 50s to lower 60s near the coast.
A return to wet and stormy weather with an associated potential
for heavy rainfall and a few severe storms is still expected from
late Saturday afternoon through late Saturday night. The low
pressure system over TX will take on a negative tilt as it
crosses the Red River Valley late Saturday afternoon and lifts
toward the Mid-Mississippi Valley region Saturday night into early
Sunday morning. An associated 100-120 kt mid/upper level jet
streak will lift from east TX toward the Mississippi Valley late
Saturday afternoon into Saturday night and a region of forced
ascent and associated organized bands of convection or QLCS will
advance eastward into our forecast area during this time. Strong
low level and deep layer shear will be present across our forecast
area with southerly to southwesterly 850 mb flow still looking to
strengthen to 50+ knots Saturday evening/night, while 0-6 km
shear also increases to 55-65 knots. Low level curvature to the
wind flow will also support 0-1 km SRH values up to between
250-400 m2/s2 Saturday evening/night. While the shear is very
robust for organized convection, instability still remains the
uncertain and limiting factor for severe weather potential and
coverage across our forecast area. Some of the latest available
CAMs, such as the 18Z HRRR and 12Z WRF-ARW bring convection into
western portions of our forecast area as early as 5-6 PM Saturday,
which in turn would limit the northward extent of low level
warm/moist advection and associated higher instability values into
our area. This may keep the severe weather/tornadic threat relegated
closer to the coast or offshore over the Gulf. On the other hand,
a slower solution such as the NAM would allow for better return
flow/moisture return further north into our area ahead of the
approaching convective line, and an associated better potential
for organized severe convection across our CWA. The severe risk
remains marginal at this time, and is largely dependent on if
convection will be able to tap into surface based instability.
Localized damaging winds and perhaps a tornado or two remain the
main concern, so residents over the region should remain weather
aware late Saturday afternoon into late Saturday night and have
ways to receive warning information. Heavy rainfall will also be
possible with much of our forecast area expected to receive
between 1-2" of rain with localized amounts over 3" possible.
Heavy rains falling in a short period of time will be capable of
producing localized flooding of urban and low lying areas. Breezy
conditions may develop with the strengthening low level jet and
surface gradient Saturday evening/night. Gusts could range between
25-35 mph across the region.
Showers and thunderstorms should end from west to east late
Saturday night into early Sunday morning, with current expectations
that the severe threat should largely end over our eastern zones
by around 4 AM. We expect dry weather Sunday into Sunday night. /21
LONG TERM...
(Monday through Friday)
Issued at 214 PM CST Fri Nov 25 2022
A dry westerly to southwesterly flow aloft is expected to prevail
across our region Monday and Monday night. The next weather system
of interest will be a deepening trough over the central CONUS
Tuesday. A shortwave trough embedded in southwesterly flow aloft
ahead of this feature may propagate across the Lower MS Valley and
adjacent TN Valley/Gulf Coast states sometime in the Tuesday
afternoon through Wednesday time frame. Increased southerly flow/
low level moisture return into our area ahead of this system and
its associated cold front (along with a region of increased
ascent) will bring our next good chance of showers and thunderstorms
late Tuesday into Wednesday. Strong shear combined with perhaps
better moisture return and available instability may result in
organized severe weather concerns across portions of our area
going into Tuesday night and Wednesday. This will be something to
watch over the next few days. Cooler temperatures and dry weather
are currently expected for the latter part of the week. /21
MARINE...
Issued at 214 PM CST Fri Nov 25 2022
Moderate northerly flow will continue through this evening, but
is expected to become easterly late tonight. Seas will build and
moderate onshore flow will become strong by Saturday evening with
the approach of a cold front. Winds will then shift to be westerly
early Sunday morning as the front passes over the marine waters.
Small Craft Advisories are therefore in effect for all bays and
sounds, as well as the Gulf waters, beginning 21Z Saturday
afternoon. Winds and seas will then gradually decrease into early
next week, but moderate onshore flow is expected to develop once
again for Tuesday and into midweek. /26
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 58 72 56 72 50 70 53 75 / 10 70 100 0 0 0 0 30
Pensacola 60 74 61 72 54 72 56 74 / 10 50 100 10 0 0 0 20
Destin 62 76 65 74 57 73 59 75 / 10 40 90 20 0 0 0 20
Evergreen 54 70 55 69 45 70 46 74 / 0 40 100 10 0 0 0 20
Waynesboro 54 69 51 67 45 66 46 72 / 10 80 100 0 0 0 0 40
Camden 52 68 54 67 45 65 46 71 / 0 40 100 10 0 0 0 30
Crestview 58 71 60 71 48 70 49 74 / 0 30 100 10 0 0 0 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Saturday evening through late Sunday
night for ALZ265-266.
FL...High Rip Current Risk from Saturday evening through late Sunday
night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 3 PM Saturday to 9 AM CST Sunday for
GMZ630>636.
Small Craft Advisory from 3 PM Saturday to 3 PM CST Sunday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 7:45 AM CST | Marine Dense Fog Advisory | MOB | 6 hr |
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Mississippi, 2022Wind Advisories in Florida, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.